Discussions By Condition: I cannot get a diagnosis.

Somebody please tell me what happened to me!

Posted In: I cannot get a diagnosis. 4 Replies
  • Posted By: Anonymous
  • November 12, 2006
  • 05:28 PM

Hi!

I am a 29 year old female and going through the worst patch of my life. Please help me if you can. Here is my story: I had been healthy and very active until I got married and started trying for children. I couldn’t conceive initially but when I did, miscarriages followed. It happened thrice. Then I was diagnosed with uterine tuberculosis. I took the medicines for two months and then I conceived again. The medicines continued for another four months. My pregnancy went fine except for a major problem that turned my life upside down. Right from the very first day of conception, there was severe pain in my lower back. It became so worse with time that I had to be on bed all nine months, not that it helped. I was unable to sit, stand or even lie down. There was a constant stabbing, stinging pain. I thought it will be over after child-birth, it didn’t. And I started having another problem after delivery (through C-section), extreme weakness and cold/water intolerance. Now after 6 months of delivery, the lower back pain is a bit better but I am not completely functional. Water intolerance is all time high, so much as even a hot water bath gives me bodyache for days. Also, I am undergoing severe depression because I had to quit my job and cannot take care of my baby properly.
All tests asked by doctors are normal except SERUM ALKALINE PHOSPHATASE is a bit high (240). ESR was normal throughout but lately it is also a bit high (25). I do have thyroid problem but that is known and kept in control. Doctors have absolutely no clue about my problem and I am miserable.

Reply Flag this Discussion

4 Replies:

  • I've never heard of the "water intolerance" thing... but it seems you should at least be treated for depression. (Although you certainly have a right to be depressed, what with miscarriages, pain, etc.!) You didn't say if you were taking anything for that. But you described it as "severe," so I really wouldn't put off getting help for that. Maybe once that's under control (and it will take some weeks), other things may be better, too. Good luck! Don't forget how blessed you are to finally have your child. Best,Sherry
    savon19 4 Replies
    • November 12, 2006
    • 08:16 PM
    • 0
    Flag this Response
  • Have you had CT scans and a MRI? Something's going on inside you. They need to know what's causing the problem. I'd demand that the doctors look into it much MORE than what they have. It could be infection, a cyst, tumor, a pinched nerve or who's knows what.I'd get alot more aggressive about getting an answer.
    Anonymous 42789 Replies
    • November 12, 2006
    • 08:22 PM
    • 0
    Flag this Response
  • Please check for the following , as MOST of your symptoms are related to improperly treated endocrine disorder, eg. Thyroid, if Hypothyroid, check the Free T3 & Free T4.Also check prolactin levels , and get an MRI done of the Pitutary (both anterior and posterior).Did you ever take slimming or weight reductions medicines ? If yes the cause lies there.Make a note of all symptoms whether they appear relevant or not and go to an endocrinologist.Also, were you given Vit-B6 (Pyridoxine HCL) alongwith anti-tuberculer medicines ? If NOT then thats another possible cause.Also, your depression is NOT a mental problem, its because you still have residual myxoedema (due to being Hypothyroid) and so you retain water/fluid, therefore it also results in high fluid retention in the brain, causing high intra-cranial pressure (giving migrane like headaches) and dilution in the concentration of neurotransmitors -- causing depression-like symptoms. ALL anti-depressants will cause further fluid-retention, worsening the problem.Insist on such answers from an endocrinologist and AVOID psychiatrists !ALl the best
    Anonymous 42789 Replies
    • November 13, 2006
    • 04:43 PM
    • 0
    Flag this Response
  • Thankyou so much for your replies. Let me answer the queries. No, I am not taking anything for depression. Though an anti-depressant was suggested by my endocrinologist, I discontinued it after a few days as it was making me even more lethargic and I felt worse than before.Ok, the first thing I did after delivering the child was to get an MRI done (spine and affected area of the back). Nothing. All normal.I keep a regular tab on thyroid levels and take the medication religiously. Free T3 and T4 are all fine.I never took any slimming medicines as I had been naturally slim before (well, not any more!) Like I said, I have been to an endocrinologist and all he gave me was anti-depressant.I am not sure about the Vit-B6 (Pyridoxine HCL) thing, I'll check and get back on that.I was toying with the idea of going to a psychiatrist, now I think I'll put that off.Thanks,Sonia, the miserable person who started this thread.
    Anonymous 42789 Replies
    • November 13, 2006
    • 05:50 PM
    • 0
    Flag this Response
Thanks! A moderator will review your post and it will be live within the next 24 hours.